Q. I saw that antihistamines may cause weight gain. I have bad allergies and I n

Recently, Yale researchers reported that people who regularly took antihistamines were heavier than people who did not- up to a 10 pound difference! At this time, it is unclear if the antihistamines caused the problem or if obesity itself triggered the allergies. We do know that histamine, which is released in allergic people, reduces appetite and can trigger fat burning. Zyrtec, Allegra and other antihistamines may block this positive effect. Your allergist can prescribe different medicines that don’t block histamine. Allergy Immunotherapy (allergy shots) may decrease or eliminate the need for medications entirely.

Leave a Reply

Your email address will not be published.

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>